Medical questions & health advice by board certified doctors
"What would cause one eye to turn yellow?"
I woke up yesterday with blood in my eye, I just thought I had busted a blood vessel, but half my eye was yellow and it got worst as the day went on. Then this morning when I woke up my whole eye is kind-of a dark yellow. Well the whites of it are, I recently started taking Vit D2, and Fish oil, could this be causing any of this. I also have a headache behind that eye. Thank you for your time.
Thank you for this question. I recommend that you speak with your doctor. One of the first things that comes to mind is the idea of jaundice, which is yellowing of the skin. The eyes are one of the first areas where yellow changes can be noticed, and so this is one of the first things that patients will complain of when they start to have any of the systemic problems that can cause jaundice. Most frequently, these will come from problems with the liver, such as hepatitis (a somewhat common infection that comes in various types and can be shared between different people) and other liver problems. In your specific case, however, it may be something that is less serious. As you have recently had some bleeding in this area, it is normal for the body to slowly resorb that blood and help to clean up the area. As this happens, the heme in the blood will be digested and the color will change. One of the colors that can frequently be noted is yellow, as you may have noted from bruises that you have had on other body parts. Fish oil and other vitamins and minerals can thin your blood and make bleeding more likely. Please speak with your doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.